We would like to share ideas on “Three cases of acute venous thromboembolism in females following vaccination for COVID-19.”1 Andraska et al concluded that “We present a series of three women who developed venous thromboembolism (VTE) following mRNA-1273 vaccination at a single healthcare system.”1 Pathogenesis of acute venous thromboembolism is an interesting issue. In the present report, mRNA COVID-19 vaccine is used. The autoimmunity development after mRNA COVID-19 vaccine administration is proposed, and it might be mentioned as a cause of thrombotic disorder.2 However, if an autoimmune problem is referred to, there should be an identification of problematic antibody. In the present case, there is also other possible pathomechanism. After vaccination, the rapid blood viscosity change can occur and this might cause rheological change.3 The acute thromboembolism might be the result.
References
- 1.Andraska E.A., Kulkarni R., Chaudhary M., Sachdev U. Three cases of acute venous thromboembolism in females following vaccination for COVID-19. J Vasc Surg Venous Lymphat Disord. 2021;10:14–17. doi: 10.1016/j.jvsv.2021.07.009. [DOI] [PMC free article] [PubMed] [Google Scholar]
- 2.Talotta R. Do COVID-19 RNA-based vaccines put at risk of immune-mediated diseases? In reply to “potential antigenic cross-reactivity between SARS-CoV-2 and human tissue with a possible link to an increase in autoimmune diseases”. Clin Immunol. 2021;224:108665. doi: 10.1016/j.clim.2021.108665. [DOI] [PMC free article] [PubMed] [Google Scholar]
- 3.Joob B., Wiwanitkit V. Blood viscosity of COVID-19 patient: a preliminary report. Am J Blood Res. 2021;11:93–95. [PMC free article] [PubMed] [Google Scholar]
